MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S/C TRIAL HANDLE ANGLED; HIP INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US S/C TRIAL HANDLE ANGLED; HIP INSTRUMENTS : HANDLES
Catalog Number 205513000
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the handles did not connect properly to the trials.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary it was reported that the handles do not connect properly to trials.The product was returned to depuy synthes for evaluation.Visual inspection of the s/c trial handle angled revealed what appears to be organic matter between the ball-bearings.A functional test was performed and found that the ball springs were jammed likely due to debris accumulation behind the ball springs, contributing to a device issue.Per ifu-0902-00-721, care should be taken to remove any debris, tissue, or bone fragments that may collect on the instrument.Instruments with cannulas, moving parts, or spring mechanisms require additional cleaning steps to ensure proper removal of all trapped debris.In addition to other important steps to follow, the ifu instructs the use of a soft bristle brush to remove all traces of blood and debris, paying close attention to threads, crevices, seams, and any hard-to-reach areas of the device features.If the instrument has sliding mechanisms or hinged joints, actuate the area to free any trapped blood and debris.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the s/c trial handle angled would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
S/C TRIAL HANDLE ANGLED
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24053799
Report Number1818910-2026-00660
Device Sequence Number10023021
Product Code HWA
UDI-Device Identifier10603295084488
UDI-Public(01)10603295084488(10)PG353868
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number205513000
Device Lot NumberPG353868
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer01/21/2026
02/09/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date01/22/2026
02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale